500 mg / 50 mg effervescent tablet 
acetylsalicylic acid / caffeine

Read all of this leaflet carefully before you start using this medicine. It contains information that is important to you.

Always use this medicine exactly as described in this leaflet or as directed by your pharmacist or nurse.

  • Save this information, you may need to read it again.
  • Contact the pharmacy staff if you need more information or advice.
  • If you get any side effects, talk to your doctor or pharmacist. This also applies to any side effects not mentioned in this information.
  • You must talk to a doctor if you do not feel better or if you feel worse after 3 days with fever and migraine and 5 days with pain.

In this leaflet: 
1. What Bamyl caffeine is and what it is used for 
2. What you need to know before using Bamyl caffeine 
3. How to use Bamyl caffeine 
4. Possible side effects 
5. How to store Bamyl caffeine 
6. Contents of the pack and other information 

1. What Bamyl caffeine is and what it is used for

Bamyl caffeine contains acetylsalicylic acid which has analgesic, anti-inflammatory, and antipyretic properties. Caffeine enhances the analgesic effect of acetylsalicylic acid. Caffeine also has an analgesic effect through its astringent effect on dilated blood vessels in the brain e.g. in migraine. Caffeine also has an invigorating effect. Bamyl caffeine is an effervescent tablet and therefore the acetylsalicylic acid is quickly absorbed by the body. Bamyl caffeine effervescent tablet gives you water a clear solution that is gentler on the stomach than regular solid tablets with acetylsalicylic acid. The tablet usually starts working within about 30 minutes. The effect is greatest after 1-2 hours.

This medicine is used for temporary mild to moderate pain conditions, e.g. headaches, including migraine headaches, toothaches, muscle, and joint pain, menstrual cramps, and fever in colds.

2. What you need to know before using Bamyl caffeine

Do not use Bamyl caffeine

  • if you are allergic to acetylsalicylic acid, caffeine, or any of the other ingredients of this medicine (listed in section 6).
  • if you have had a hypersensitivity reaction such as asthma, difficulty breathing, hay fever, or hives when taking acetylsalicylic acid or certain other medicines for inflammation
  • if you have stomach ulcers
  • if you have hemophilia or decreased platelet count ( thrombocytopenia )
  • if you have cirrhosis of the liver
  • if you have severe heart failure
  • if you have severe kidney disease
  • if you are pregnant during the last three months of pregnancy

Warnings and cautions

Higher doses than those recommended can lead to serious risks. Do not use different types of painkillers at the same time without a doctor’s prescription.

Talk to your doctor or pharmacist before using Bamyl caffeine:

  • if you have asthma
  • if you have mild to moderate heart failure
  • if you have kidney or liver disease, especially during concomitant treatment with diuretics
  • if you are being treated with medicines that inhibit blood clotting
  • if you have had stomach ulcers
  • if you are hypersensitive to acetylsalicylic acid, ibuprofen, or other anti-inflammatory drugs

Bamyl caffeine effervescent tablets are intended for temporary discomfort.

Prolonged use of painkillers for headaches can worsen the headache. If you have or think you may have such a headache, you should seek medical advice and stop treatment. 

Because caffeine is invigorating, it may be inappropriate to take Bamyl caffeine at night.

Children and young people

Bamyl caffeine should not be used by children under 14 years of age.

Medicines containing acetylsalicylic acid should not be given to people under 18 years of age without a fever without consulting a doctor due to the risk of developing Reye’s syndrome, a rare but serious condition.

Other drugs and Bamyl caffeine

Tell your doctor or pharmacist if you are taking, have recently taken, or might take any other medicines. This also applies to over-the-counter medicines and herbal medicines.

Bamyl caffeine can affect or be affected if taken concomitantly with certain other medicinal substances against:

  • blood clots (eg warfarin )
  • organ rejection after transplantation (cyclosporine, tacrolimus)
  • high blood pressure (eg diuretics )
  • pain and inflammation (eg corticosteroids )
  • gout (probenecid)
  • cancer and rheumatoid arthritis (methotrexate)
  • Certain medicines for glaucoma also called glaucoma (such as acetazolamide)
  • arrhythmias in the heart ( digoxin )
  • depression (selective serotonin reuptake inhibitors ( SSRIs ) eg fluvoxamine)
  • manic depressive illness, schizophrenia (lithium, clozapine)
  • epilepsy ( phenytoin, valproic acid, carbamazepine)
  • type II diabetes (sulphonylureas)
  • high blood fats ( nicotinic acid )
  • infection ( ciprofloxacin, norfloxacin)
  • allergy (phenylpropanolamine)

Use of Bamyl caffeine with food and drink

Bamyl caffeine in combination with alcohol can increase the risk of bleeding in the gastrointestinal tract.

Pregnancy, breastfeeding, and fertility

Pregnant women should not use Bamyl caffeine during the last three months of pregnancy. Bamyl caffeine intake should be avoided by women who are planning to become pregnant or are pregnant. Treatment during any part of the pregnancy should only be done after a doctor’s prescription.

Acetylsalicylic acid and caffeine pass into breast milk but are unlikely to affect breastfed infants. However, talk to your doctor about more than temporary use of Bamyl caffeine during breastfeeding.

Bamyl caffeine, like many anti-inflammatory drugs (so-called NSAIDs ), can make it difficult to conceive and is therefore not recommended for women trying to conceive. The effect is temporary, ie ceases when you stop using these types of drugs.

Driving and using machines

Bamyl caffeine can impair the ability of some people to react, for example, due to side effects such as dizziness and fatigue. This should be kept in mind at times when sharper attention is required, for example when driving a car.

You are responsible for assessing whether you are fit to drive a motor vehicle or perform work that requires increased vigilance. One of the factors that can affect your ability in these respects is the use of drugs due to their effects and/or side effects. Descriptions of these effects and side effects can be found in other sections. Read all the information in this leaflet for guidance. If you are not sure, talk to your doctor or pharmacist.

Bamyl caffeine contains sodium

Talk to your doctor or pharmacist if your need for Bamyl caffeine is more than 1 effervescent tablet daily for an extended period of time, especially if you have been prescribed a low-salt (sodium-poor) diet.

This medicine contains 276 mg sodium (the main ingredient in table salt/table salt) per effervescent tablet . This corresponds to 14% of the maximum recommended daily intake of sodium for adults.

3. How to use Bamyl caffeine

Always use this medicine exactly as described in this leaflet or as your doctor or pharmacist has told you. Ask your doctor or pharmacist if you are unsure.

Adults and adolescents over 14 years of age:  1-2 effervescent tablets 1-3 times a day or according to a doctor’s prescription, a maximum of 6 tablets per day. More than 2 tablets at a time do not provide a better analgesic effect. Contact your doctor if symptoms worsen or do not improve within 3 days in case of fever and migraine and within 5 days in case of pain.

Use for children

Bamyl caffeine should not be given to children under 14 years of age.

Warning: Do not give to people under 18 years of age with fever without consulting a doctor due to the risk of developing Reye’s syndrome, a rare but serious medical condition.

Effervescent tablet one should be dissolved in ½ glass of water.

Symptoms of overdose may include headache, dizziness, cramps, vomiting, tinnitus, palpitations ( tachycardia ), abdominal pain, irritation, anxiety, and shortness of breath.

If you forget to use Bamyl caffeine

Do not take a double dose to make up for a forgotten tablet.

If you have any further questions on the use of this product, ask your doctor or pharmacist.

4. Possible side effects

Like all medicines, Bamyl caffeine can cause side effects, although not everybody gets them.

Common (may affect up to 1 in 10 people ): Stomach upset, such as acid reflux, heartburn, and nausea. Increased tendency for bleeding. Palpitations, tremors, anxiety, insomnia.

Uncommon (may affect up to 1 in 100 people): Fatigue, sweating, dizziness, and tinnitus. Hypersensitivity reactions such as hives, hay fever, or shortness of breath. Stomach ulcers and stomach bleeding.

Rare (may affect up to 1 in 1,000 people): Decreased platelet count ( thrombocytopenia ), red blood cell dissolution ( hemolysis ) in those with hereditary enzyme glucose -6-phosphate dehydrogenase deficiency, severe gastrointestinal bleeding skin reactions, liver effects, kidney effects.

Minor blood loss can in some cases lead to anemia.

Dizziness and tinnitus can be symptoms of overdose.

Acetylsalicylic acid may increase the risk of Reye’s syndrome in children and adolescents associated with viral diseases, especially chickenpox and influenza. Reye’s syndrome is very rare. The symptoms are signs of brain swelling and liver damage, sometimes with low blood sugar.

Reporting of side effects

If you get any side effects, talk to your doctor, pharmacist, or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly to the Medical Products Agency, www.lakemedelsverket.se. By reporting side effects, you can help increase drug safety information. 

5. How to store Bamyl caffeine

Store in the original package. Moisture sensitive.

Keep this medicine out of the sight and reach of children.

Do not use this medicine after the expiry date which is stated on the carton. The expiration date is the last day of the specified month.

Medicines should not be disposed of via wastewater or household waste. Ask your pharmacist how to dispose of medicines no longer required. These measures will help to protect the environment.

6. Contents of the packaging and other information

Content declaration

  • The active substances are acetylsalicylic acid 500 mg and caffeine 50 mg.
  • The other ingredients are sodium carbonate, citric acid, sodium bicarbonate, povidone, simethicone, sodium dihydrogen citrate, sodium citrate, mannitol, docusate sodium.

What the medicine looks like and the contents of the pack

Bamyl caffeine effervescent tablets are 22 mm in diameter, white, and round.

Plastic pipes: 25 pcs and 50 pcs (2 x 25 pcs).

Not all pack sizes may be marketed.

Marketing Authorisation Holder:

Meda AB

Box 906

170 09 Solna

Phone: 08-630 19 00

Email: info@medasverige.se

Manufacturer

Hermes Arzneimittel GmbH

Hans-Urmiller-Ring 52

82515 Wolfratshausen

Germany

Muhammad Nadeem

Leave a Reply